MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number CEB231210A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Activation Failure (3270)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 04/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6) 2026, an fsa was called into an emergent case involving treatment of severely calcified bilateral common iliac arteries with bilateral kissing stent placement using gore® viabahn® vbx balloon expandable endoprosthesis (vbx device).During the procedure, an aortic rupture occurred, and the physician determined that the best course of action was to extend the bilateral vbx devices proximally using additional vbx devices and to implant a gore® excluder® iliac branch endoprosthesis (excluder® device).The excluder® device was advanced through the left groin sheath.The contralateral gate was successfully deployed, cannulated, and bridged with a vbx stent.It was later confirmed that both side of the excluder® device received vbx devices: an 11 mm vbx was placed on the contralateral (right) side into the right common iliac artery, and a 11 mm vbx was placed on the ipsilateral (left) side along with a viabahn device into the left external iliac artery.When the physician attempted to deploy the remainder of the device by pulling the deployment line (gray knob), the distal portion of the ipsilateral limb failed to deploy and remained constrained.At this point the patient was hypotensive.Multiple techniques were attempted to facilitate deployment, including several balloon angioplasties.Although partial expansion and some distal seals were achieved, a segment in the middle portion of the iliac branch device remained constrained (a stricture or slight narrowing), and full deployment could not be achieved.The physician noted that this constrained segment was not attributable to patient anatomy.During these attempts, the patient remained hypotensive and was actively bleeding.Due to the patient¿s state and inability to fully deploy the device, the procedure was converted to an open exploratory laparotomy.Intraoperatively, the surgeon identified two sites of active bleeding, one within the aorta and one within the left common iliac artery, which were surgically repaired.The patient required massive transfusion protocol, receiving 11 units of packed red blood cells.While removing the excluder® delivery system from the left groin (through the stricture), the olive tip of the delivery system broke off, separating into the system into two parts.The olive tip remained on the guidewire, while the remainder of the delivery system was removed through the left groin.A combination of snare techniques, through and through wire access, balloon assistance, and right groin surgical cutdown was used to successfully retrieve the olive tip.The patient was transferred to the icu in critical condition and intubated.Blood pressure stabilized, vasopressors were discontinued, and the patient was extubated on postoperative day 3, transferred out of the icu on postoperative day 7, and was preparing for inpatient rehabilitation.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h6.The reported failure mode that the ipsilateral leg failed to fully deploy and was partially constrained was confirmed through an evaluation of the provided clinical imaging.A stricture was observed within the middle of the ipsilateral limb.From the photos provided the second deployment line was approximately 58 cm long.However, the nominal distance from the hub to the trailing end of the constrained endoprosthesis is 49 cm long, so approximately 9 cm of the deployment line was within the constraining sleeve stitches.Therefore, a broken deployment line can neither be confirmed nor dismissed, and the cause for the partial deployment cannot be established with the available information.The reported failure mode that the leading olive separated was confirmed through an evaluation of the provided images.The olive was not attached to the polyimide guidewire lumen, and the end of the guidewire lumen appeared to have a clean cut.However, due to the picture quality, the evaluation was unable to determine if there was any material transfer between the polyimide and the leading olive indicating a bond.It was reported that the leading olive separation occurred while attempting to remove the delivery catheter through the stricture.The attempt to remove the olive through the partially constrained endoprosthesis may have resulted in an increased withdrawal force, but this cannot be confirmed.The cause of the reported failure mode cannot be established with the available information.

Brand Name
GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
monique nwanze
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key25017770
Report Number3013164176-2026-03003
Device Sequence Number9542453
Product Code MIH
UDI-Device Identifier00733132635290
UDI-Public(01)00733132635290(17)281209
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCEB231210A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date04/28/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDICATIONS:ALENDRONATE,AMLODIPINE,CHOLECALCIFEROL; MEGA -3 POLY UNSATURATED, ROSUVASTATIN, SALMETEROL; MELATONIN, MULTIVITAMIN, OFLOXACIN OPHTHALMIC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale